MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-14
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information reporting that there was a pipeline failure on deployment.The first device ped2-450-12 was prepped per ifu and taken up to mca and partially deployed and dragged into position distal to ophthalmic artery.It was noted that there were challenges getting device to open but after one re-sheath attempt, they were able to get device to open and land proximal to aneurysm in the straight cavernous segment.Upon navigating for retrieval proximal segment of device moved thus needing a 2nd device to be placed.Used the ped2-450-14 and prepped per ifu and again opened in mca and re-sheathed device to pull into delivery position to overlap first device.Issues at 3/4 of the deployment when needed to re-sheath, extreme forward tension was evident and then device seemed to come off the re-sheathing pad as tip coil came back with no evidence of control of deployment.It was determined that the device could not be safely salvaged thus riding the stryker cat 5 catheter over the phenom 27 and distal pipeline device to pull out the entire system.Pipeline was successfully retrieved out of body.There was a high pos terior genue that seemed to place issues on the deployment as we used a surpass evolve 450-12 device and experienced similar challenges in deployment but was able to secure proximal coverage to secure aneurysm.There wasn¿t a good apposition of the evolve device d is tally at the ophthalmic and angioplasty was done that ultimately resulted in loss of ophthalmic artery.After 4mg of tpa was administered, it was determined to be spasm and 5mg of verapamil was administered and ophthalmic was salvaged.Patient woke up with no deficits and vision was impaired.It was noted that the pipeline was use as approved in the (ifu).Two pipeline devices were used.Moderate friction/difficulty had occurred during delivery/positioning.The pipeline was implanted at the intended location.The pipeline didn¿t miss the landing zone or jump during deployment.The pipeline placed at least 3mm past the aneurysm neck on each side.The ophthalmic branch was covered by the pipeline and it was noted that the tip of the catheter moved during deployment.All access products involved in setup - stryker cat 5 and phenom 27 microcatheter were able to be removed.No patient symptoms or complications were reported.Dapt (dual antiplatelet treatment) was administered.Successfully deployed surpass evolve device to secure aneurysm was conducted.The patient was being treated for an unruptured left cavernous segment with a saccular morphology.The aneurysm had a max diameter of 8 mm and a neck diameter of 4 mm.The distal landing zone was 3.36 and the proximal was 4.4 mm.The patient experienced moderate vessel tortuosity.
 
Additional Manufacturer Narrative
H3: the distal and proximal ends of the pipeline flex with shield were found fully opened and one side slightly damaged and another side was moderately damaged.No other anomalies were observed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12366946
Report Number2029214-2021-01066
Device Sequence Number4535424
Product Code OUT
UDI-Device Identifier00763000284510
UDI-Public00763000284510
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2024
Device Model NumberPED2-450-14
Device Catalogue NumberPED2-450-14
Device Lot NumberB181704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer10/27/2021
Initial Report FDA Received Date08/25/2021
Supplement Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale
Patient Weight79 KG